MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 869-011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Image review: post-op, and pre revision x-rays show large segment thoracolumbar fusion with hook and pedicle screw construct.Ct images demonstrate fusion across the lumbar facets with a rod fracture at l1 at the thoracolumbar transition zone.There is no instrumentation at this level.The overall degree of deformity correction appears adequate.Suspect construct failure as a result of excessive motion at unfused transitional segment.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis:revision after hyperkyphosis level:l1 procedure:implanting screws and rods it was reported on an unknown date rod broke post-operatively.The patient heard a pop sound while bending.Patient underwent a revision surgery for removal.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6662661
Report Number1030489-2017-01611
Device Sequence Number45913
Product Code KWP
UDI-Device Identifier00721902750991
UDI-Public00721902750991
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K031655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number869-011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2017
Supplement Date Received by Manufacturer05/29/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR